Compactness in MV-topologies: Tychonoff theorem and Stone–Čech compactification

  • Luz Victoria De La Pava
  • Ciro RussoEmail author


In this paper, we discuss some questions about compactness in MV-topological spaces. More precisely, we first present a Tychonoff theorem for such a class of fuzzy topological spaces and some consequence of this result, among which, for example, the existence of products in the category of Stone MV-spaces and, consequently, of coproducts in the one of limit cut complete MV-algebras. Then we show that our Tychonoff theorem is equivalent, in ZF, to the Axiom of Choice, classical Tychonoff theorem, and Lowen’s analogous result for lattice-valued fuzzy topology. Last, we show an extension of the Stone–Čech compactification functor to the category of MV-topological spaces, and we discuss its relationship with previous works on compactification for fuzzy topological spaces.


MV-algebra Fuzzy topology Tychonoff theorem Stone–Čech compactification 

Mathematics Subject Classification

06D35 54A40 54D30 



The funding was provided by Fapesb (Grant No. APP0072/2016) and Colciencias (Grant No. Ph.D. scholarship doctoral scholarship “Doctorado Nacional-567”).


  1. 1.
    Carlson, S.C.: The quest for a fuzzy Tychonoff theorem. Am. Math. Mon. 115(10), 871–887 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Cerruti, U.: The Stone–Cech compactification in the category of fuzzy topological spaces. Fuzzy Sets Syst. 6, 197–204 (1981)CrossRefzbMATHGoogle Scholar
  3. 3.
    Chang, C.C.: Algebraic analysis of many valued logic. Trans. Am. Math. Soc. 88, 467–490 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Chang, C.L.: Fuzzy topological spaces. J. Math. Anal. Appl. 24(1), 182–190 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cignoli, R.L.O., D’Ottaviano, I.M.L., Mundici, D.: Algebraic Foundations of Many-valued Reasoning, Trends in Logic, vol. 7. Kluwer, Dordrecht (2000)CrossRefzbMATHGoogle Scholar
  6. 6.
    Höhle, U.: Fuzzy topologies and topological space objects in a topos. Fuzzy Sets Syst. 19, 299–304 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Höhle, U., Stout, L.N.: Foundations of fuzzy sets. Fuzzy Sets Syst. 40, 257–296 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Höhle, U., S̆ostak, A.P.: A general theory of fuzzy topological spaces. Fuzzy Sets Syst. 73, 131–149 (1995)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Hutton, B., Reilly, I.: Separation axioms in fuzzy topological spaces. Fuzzy Sets Syst. 3, 93–104 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kelley, J.L.: The Tychonoff product theorem implies the axiom of choice. Fund. Math. 37, 7576 (1950)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Liu, Y.-M., Luo, M.-K.: Fuzzy Topology. World Scientific, Singapore (1997)zbMATHGoogle Scholar
  12. 12.
    Lowen, R.: Fuzzy topological spaces and fuzzy compactness. J. Math. Anal. Appl. 56, 621–633 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lowen, R.: Initial and final fuzzy topologies and the fuzzy Tychonoff theorem. J. Math. Anal. Appl. 58, 11–21 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Lowen, R.: A comparison of different compactness notions in fuzzy topological spaces. J. Math. Anal. Appl. 64(2), 446–454 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Martin, H.W.: A Stone–Čech ultrafuzzy compactification. J. Math. Anal. Appl. 73, 453–456 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Martin, H.W.: Weakly induced fuzzy topological spaces. J. Math. Anal. Appl. 78, 634–639 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Martin, H.W.: A characterization of fuzzy compactifications. J. Math. Anal. Appl. 133, 404–410 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mundici, D.: Advanced Łukasiewicz calculus and MV-algebras. In: Trends in Logic, vol. 35, Springer (2011)Google Scholar
  19. 19.
    Pu, P.M., Liu, Y.-M.: Fuzzy topology I: neighborhood structure of a point and Moore–Smith convergence. J. Math. Anal. Appl. 76, 571–599 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Rodabaugh, S.E.: Point-set lattice-theoretic topology. Fuzzy Sets Syst. 40, 297–345 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Rodabaugh, S.E.: Categorical framework for Stone representation theories. In: Rodabaugh, S.E., Klement, E.P., Höhle, U. (eds.) Applications of Category Theory to Fuzzy Subsets, pp. 177–232. Kluwer, Dordrecht (1992)CrossRefGoogle Scholar
  22. 22.
    Russo, C.: An extension of Stone duality to fuzzy topologies and MV-algebras. Fuzzy Sets Syst. 303, 80–96 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    S̆ostak, A.P.: On some modifications of fuzzy topology. Mate. Vesn. 41, 51–64 (1989)MathSciNetGoogle Scholar
  24. 24.
    S̆ostak, A.P.: Two decades of fuzzy topology: basic ideas, notions, and results. Uspekhi Mat. Nauk. 44(6), 99–147 (1989)MathSciNetGoogle Scholar
  25. 25.
    Srivastava, R., Lal, S.N., Srivastava, A.K.: On fuzzy $T_0$ and $R_0$ topological spaces. J. Math. Anal. Appl. 136, 66–73 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Stout, L.N.: Topoi and categories of fuzzy sets. Fuzzy Sets Syst. 12, 169–184 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Stout, L.N.: A survey of fuzzy set and topos theory. Fuzzy Sets Syst. 42, 3–14 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Tychonoff, A.N.: Über die topologische Erweiterung von Räumen. Math. Ann. 102(1), 544–561 (1930)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Warren, R.H.: Neighborhood, bases and continuity in fuzzy topological spaces. Rocky Mt. J. Math. 8, 459–470 (1978)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departamento de MatemáticasUniversidad del ValleCaliColombia
  2. 2.Departamento de MatemáticaUniversidade Federal da BahiaSalvadorBrazil

Personalised recommendations